Thunderstorm Wind, Muskingum
- When
- May 13, 7:30 PM EST
- Where
- Muskingum County, Zanesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.950, -82.017
Several large trees blown down north of I-70.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 13, 1:30 PM EST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT FRI MAY 13 2005 .SHORT TERM (TONIGHT AND SATURDAY)... A WARM FRONT HAS MOVED JUST NORTH OF THE REGION. THIS HAS PUT THE AREA IN A WARM MOIST AIR MASS. THE ACCOMPANYING COLD FRONT WILL PUSH INTO THE AREA SATURDAY AND BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. AREA REMAINS UNDER SLIGHT RISK OF SEVERE AS PER SPC WITH FAVORABLE WIND FIELD...BUT INSTABILITY REMAINS QNABLE WITH CLOUDS AND MORE WIDESPREAD PRECIPITATION PROGGED. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... NO MAJOR CHANGE TO PROGNOSIS WITH LIKELY POPS ONGOING FOR ADVN AND PASSAGE OF SAT CDFNT. RA CHCS IN THE WAKE OF THE FRONT WL LINGER THRU SUN WITH MID/UPR LOW BTN JAMES BAY AND THE GREAT LAKES. HOWEVER...SCT -SHRA ACTIVITY SHUD DIMINISH INTO MON WITH MDL SNDINGS INDG DECENT MID LVL INVERSION TO CAP SC RESULTING FM LOW CONVECTIVE TEMPS. PASSAGE OF SAT NGT CDFNT WL USHER IN SUB SEASONAL TEMPS FOR THE NXT WEEK AS MDL WORLD SLOWER TDA IN REBUILDING ERN CONUS RIDGE. REINFORCING SHOT OF COOLER AIR WITH SYS MOVG TWD THE BASE OF COASTAL LOW EXPECTED TO GENERATE RA CHC ONCE AGAIN BY WED. && .AVIATION... MAINLY VFR THIS EVENING WITH SCATTERED LOW AND MID LEVEL CLOUDS. A FRONT MOVES INTO THE AREA BY MORNING BRINGING RAIN SHOWERS AND THE POTENTIAL FOR THUNDERSTORMS. THIS COULD LEAD TO MVFR CONDITIONS AROUND DAYBREAK WITH ISOLATED AREAS OF IFR. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/66
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 448 PM EDT FRI MAY 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140912- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 448 PM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER. .DAYS TWO THROUGH SEVEN... NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 442 PM EDT FRI MAY 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 442 PM EDT FRI MAY 13 2005 ...SEVERE WEATHER OUTLOOK UPDATE... NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER. NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY. WHEN THUNDERSTORMS THREATEN...TAKE COVER IN A STURDY BUILDING. STAY TUNED FOR UPDATES ON THIS THUNDERSTORM THREAT FROM NOAA NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL DRESDEN 40.12N 82.01W
05/13/2005 0.88 INCH MUSKINGUM OH COUNTY EOC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WARSAW 40.34N 82.00W
05/13/2005 0.75 INCH COSHOCTON OH COUNTY EOC
&&The Cleveland radar (KCLE), 163 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees blown down north of I-70.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446257.